Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Omaha, NE

May 5, 2007Dodge County, Washington County, Nebraska

NWS Omaha, NE issued this flash flood warning at May 5, 2007, 7:13 PM CDT for Dodge County, Washington County, Nebraska. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2007, 7:13 PM CDT (00:13 UTC)
Expired
May 5, 2007, 9:15 PM CDT
In force
2 hr
Issued by
NWS Omaha, NE
Area
Whole counties

Counties Dodge County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 27 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 060015
FFWOAX
NEC053-177-060215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
713 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DODGE COUNTY IN EAST CENTRAL NEBRASKA...
  WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 915 PM CDT

* AT 711 PM CDT...FLASH FLOODING WAS EXPECTED FROM A THUNDERSTORM    
  OVER THE WARNED AREA.  STREET FLOODING WILL ALSO OCCUR IN          
  FREMONT.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  FREMONT...UEHLING...AND HOOPER.  

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.

LAT...LON 4144 9666 4140 9647 4140 9621 4168 9611
      4169 9644 4174 9645 4175 9666

$$

POLLACK
2 follow-up statements
000 
WGUS73 KOAX 060057
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
746 PM CDT SAT MAY 5 2007

NEC053-177-060215-
DODGE NE-WASHINGTON NE-
746 PM CDT SAT MAY 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
WASHINGTON AND DODGE COUNTIES...

AT 741 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UEHLING AND 
NICKERSON.  A STRONG THUNDERSTORM THAT MOVED THROUGH THE FREMONT
AREA HAS PRODUCED STREET FLOODING...WITH WATER RUNNING CURB DEEP 
IN SOME PLACES.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

LAT...LON 4144 9666 4140 9647 4140 9621 4168 9611
      4169 9644 4174 9645 4175 9666

$$

POLLACK
000 
WGUS73 KOAX 060215
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
912 PM CDT SAT MAY 5 2007

NEC053-177-060222-
DODGE NE-WASHINGTON NE-
912 PM CDT SAT MAY 5 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT FOR WASHINGTON
AND DODGE COUNTIES...

WASHINGTON COUNTY EMERGENCY MANAGEMENT HAD INDICATED THAT THERE WERE 
NO REPORTS OF FLOODING.

AN NWS EMPLOYEE HAD REPORTED EXTENSIVE FIELD FLOODING NORTH AND 
NORTHEAST OF FREMONT AS WELL AS SEVERAL STREETS IN FREMONT WHICH HAD 
WATER FROM CURB TO CURB.  THE THUNDERSTORMS THAT HAD PRODUCED THE 
HEAVY RAIN HAD MOVED NORTHEAST OUT OF THE AREA.  CONDITIONS ARE 
SLOWING IMPROVING AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE AT 915 PM.

LAT...LON 4144 9666 4140 9647 4140 9621 4168 9611
      4169 9644 4174 9645 4175 9666

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 5, 4:07 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 5, 4:07 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT MAY 5 2007

.DISCUSSION...
SHORT TERM CONCERNS WILL BE ONGOING SEVERE WEATHER WITH PDS
TORNADO WATCHES POSTED IN OUR CWA AND IN THE MIDST OF SVR/TOR
WARNINGS.

LATEST SFC ANALYIS HAD LOW PRES CENTERED NR LBF EXTENDING WWD INTO
ERN CO. THE WRMFNT EXTENDS ACR CNTRL NEB INTO NE NEB AND SW IA
WITH THE DRYLINE OVR WRN KS. THE MOST ACTIVE PORTION OF THE
FORECAST AREA HAS GENERALLY BEEN N FROM OLU TO LNK TO HARLAN.
INSTABILITY WILL CONTINUE TO BE FAVORABLE ACROS THE FCST OF THE
FCST AREA...HOWEVER...PER THE 18Z OAX SOUNDING...A CAP HAS THUS
FAR HELD CONVECTION ACRS THE SE PORTION OF THE FCST AREA BACK.

EXPECT THE THREAT FOR SEVERE STORMS WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS POSSIBLE THIS EVENING. THE SHEAR
REMAINS HIGH THIS EVENING...THEN DECREASES AFTER
MIDNIGHT...THEREFORE EXPECT THE SEVERE THREAT TO BECOME MORE
ISOLATED LATER TONIGHT. HOWEVER STORMS WITH HEAVY RAIN AND
ISOLATED TO CONTINUE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN
OVERNIGHT...AND THIS SHOULD ALSO AID IN TSRA DEVLOPMENT AND HEAVY
RAIN. THE MID TROPOSPHERIC TROF REMAINS TO THE WEST THROUGH
TUESDAY. THE SFC FRONT REMAINS OVR WRN NEB SUN. THIS FRONT DOES
NOT PROGRESS INTO ERN NEB UNTIL MON.

IN ADDITION TO THE SEVERE WEATHER...EXPECT WINDY CONDITIONS INTO
EARLY THIS EVENING. WITH HIGHER PRECEDENT HEADLINES IN PLACE...DO
NOT HAVE WIND ADVISORY GOING. DUE TO LOCALIZED RAINFALL OF 1 TO 3
INCHES TODAY AND ADDITIONAL 1 TO 3 INCHES POSSIBLE TONIGHT. OPTED
TO GO WITH A FLASH FLOOD WATCH THROUGH NOON SUNDAY. 3/6HR GUID IS
MOSTLY BETWEEN 1.5 TO 2.5 INCHES AND SEVERAL PLACES HAVE REPORTED
LOWLAND FLOODING AND STREAM RUNNING NEAR BANKFULL. FF THREAT WILL
CONTINUE INTO MONDAY...BUT WILL HOLD OFF ON EXTENDING WATCH FOR NOW.

NOTE...EXCESSIVE DAY1 RAINFALL RISK IN THE MOD CATEGORY BY HPC FOR
MOST OF THE CWA.

DID NOT MAKE SIG CHANGES TO EXTENDED DUE TO SEVERE WEATHER SITUATION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ011-012-015>018-
     030>034-042>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ043-055-056-069-
     079-080-090-091.

&&

ZAPOTOCNY
Hazardous weather outlook, May 5, 3:30 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CDT SAT MAY 5 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-052330-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
330 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF
SOUTHWEST IOWA INTO THIS EVENING. THUNDERSTORMS ALONG AND WEST OF
HIGHWAY 81 AT MID AFTERNOON SHOULD DEVELOP EASTWARD INTO THIS
EVENING. STORMS COULD PRODUCE STRONG WINDS AND HAIL. IN ADDITION...
BECAUSE OF VERY STRONG VERTICAL WIND SHEAR...SOME TORNADOES ARE
ALSO POSSIBLE.

THE ATMOSPHERE IS VERY MOIST AND UNSTABLE. THE THREAT FOR HAIL
PRODUCING STORMS SHOULD CONTINUE PAST MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY
MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL
AGAIN BE POSSIBLE ON SUNDAY OR SUNDAY EVENING...WITH HEAVY RAIN
PRODUCING LOCALIZED FLOODING POSSIBLE.

THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS AT JUST
ABOUT ANY TIME THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY
ACROSS EASTERN NEBRASKA.

MILLER

In the hours before

Local storm report, May 5, 5:23 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
523 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             5 S CROFTON             42.66N 97.50W
05/05/2007  E1.00 INCH       KNOX               NE   CO-OP OBSERVER

&&

KLISH
Local storm report, May 5, 5:29 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
529 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TORNADO          1 N BLOOMFIELD          42.61N 97.65W
05/05/2007                   KNOX               NE   PUBLIC

&&

KLISH
Local storm report, May 5, 5:32 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
532 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TORNADO          2 S CROFTON             42.70N 97.50W
05/05/2007                   KNOX               NE   EMERGENCY MNGR

&&

KLISH
Local storm report, May 5, 5:38 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
538 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             BLOOMFIELD              42.60N 97.65W
05/05/2007  M4.25 INCH       KNOX               NE   CO-OP OBSERVER

            HAIL UP TO SOFTBALL SIZE.

&&

MILLER
Local storm report, May 5, 6:22 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
622 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          8 N CROFTON             42.85N 97.50W
05/05/2007                   KNOX               NE   TRAINED SPOTTER

            TWO TORNADOES CROSSING LEWIS AND CLARK LAKE WEST OF
            GAVINS POINT DAM. SPOTTER REPORT VIA EMERGENCY
            MANAGEMENT.

0553 PM     TSTM WND DMG     9 NW CROFTON            42.82N 97.62W
05/05/2007                   KNOX               NE   EMERGENCY MNGR

            WIND DAMAGE AT WEIGAND MARINA. SEVERAL MOTOR HOMES
            OVERTURNED. POSSIBLE TORNADO. UNKNOWN INJURIES. POSSIBLE
            TORNADO. INFO VIA CEDAR COUNTY EM.

0605 PM     HEAVY RAIN       DORCHESTER              40.65N 97.11W
05/05/2007  E0.00 INCH       SALINE             NE   TRAINED SPOTTER

            STREET FLOODING IN DORCHESTER.

0605 PM     HEAVY RAIN       CRETE                   40.63N 96.96W
05/05/2007  M0.00 INCH       SALINE             NE   TRAINED SPOTTER

            2.85 INCHES OF RAIN. ALSO 2.75 INCHES AT DORCHESTER.
            STREET FLOODING IN CRETE AND DORCHESTER.

&&

KLISH
Local storm report, May 5, 6:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HEAVY RAIN       2 NW LINCOLN            40.84N 96.72W
05/05/2007  E0.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            HEAVY RAIN. WATER COVERED THE ROAD. ROAD IMPASSIBLE.

&&

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:13 PM CDTSevere Thunderstorm WarningOAXSaunders32 min
May 5, 7:27 PM CDTSevere Thunderstorm WarningOAXDodge, Washington33 min
May 5, 7:34 PM CDTSevere Thunderstorm WarningOAXBurt56 min
May 5, 8:03 PM CDTFlash Flood WarningOAXBurt117 min
May 5, 9:42 PM CDTSevere Thunderstorm WarningOAXBoone33 min
May 5, 9:51 PM CDTSevere Thunderstorm WarningOAXDouglas, Washington24 min
May 5, 10:11 PM CDTSevere Thunderstorm WarningOAXOtoe34 min
May 5, 10:49 PM CDTSevere Thunderstorm WarningOAXNemaha, Otoe41 min
May 5, 10:53 PM CDTSevere Thunderstorm WarningOAXPawnee37 min
May 5, 11:22 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy23 min
May 5, 11:24 PM CDTSevere Thunderstorm WarningOAXOtoe36 min
May 5, 11:34 PM CDTSevere Thunderstorm WarningOAXKnox41 min
May 5, 11:44 PM CDTSevere Thunderstorm WarningOAXPawnee46 min
May 6, 12:19 AM CDTSevere Thunderstorm WarningOAXDodge41 min
May 6, 12:32 AM CDTFlash Flood WarningOAXGage, Johnson, Otoe, Pawnee118 min
May 6, 1:01 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson59 min
May 6, 1:06 AM CDTFlash Flood WarningOAXCass, Sarpy114 min
May 6, 1:14 AM CDTFlash Flood WarningOAXJefferson2 hr
May 6, 4:14 AM CDTFlash Flood WarningOAXSarpy2 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.